WHAT SHOULD I DO ABOUT BAD PERIOD CRAMPS?!

Patient

Q: For the 2-3 days of my period, sometimes 4, I experience severe cramps. I don't want to eat much or go anywhere. The days that I have bad cramps, there are "spikes" I guess where the pain intensifies to where I clutch my stomach and don't move much. These "spikes" can last anywhere in the range of 10 minutes to a couple hours. I DO NOT, however, experience vomiting, nausea, or the other related symptoms. It is just cramps.
It is summer now, but when I am on my period during the school year, my mom comes to pick me up if I didn't stay home. She doesn't like to do that much, so sometimes I have to go to school with the severe cramps. When that does happen, I can't go to the nurse because nothing she has tried before helped.
Not only are the cramps bad, but the bleeding is as well.
Mine lasts from 4-7 days, if it lasts 7 It is very light the last few days. The first day is always light, like a
warning. The next day or 2 is very heavy most of the time, to where I can't go to school. The day after that is mildly lighter. Then it is bearable the rest of the time.
I have tried to use many medications such as ibuprofen. I tried a heating pad, different positions, and everything else I could find on the internet and none of it worked. My mom isn't taking it seriously, and doesn't realize that this is ruining my life. I am scared to go to the doctor because I don't want to go on birth control ( what read about the symptoms online aren't pleasing).

I am 14 and started my periods 2 1/2-3 years ago.
Also, if it matters, my mom has mentioned that she thought I might be anemic due to my lack of energy...

Symptoms:  Very bad cramps, heavy blood flow, irritable mood.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Specialist in effects of drugs please. My son took a drug in December that appears to have caused severe psychosis....

Q: I was diagnosed with panic attacks many years ago. Every few years or so I get heart attack like symptoms. It's sca...

Q: I am 68 years old male and i found small drops of blood in urine after my blood pressure medication in the morning

Q: Im 22 years ive age im currently suffering with a aching and dull feeling in my lower abdomen i woke up this morning ...

Q: Taken 2 x 10mg Serapax and about 80mg of oxycodone, Just coming down after a 4 day intense mania (bipolar) and not fe...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews